Fatal cardiac dysrhythmia following a bupropion overdose in an adolescent

Komo Gursahani, Joseph D. Tobias

Research output: Contribution to journalReview article

2 Scopus citations

Abstract

Bupropion is an antidepressant that is currently used in the treatment of depression, attention deficit-hyperactive disorder, and bipolar diseases; as well as an aid in smoking cessation. Although its neurotoxicity and propensity to cause seizures are well described in the literature, bupropion has been suggested to be a more desirable antidepressant when compared to the tricyclic antidepressants due to its lack of cardiotoxicity. To date, there are limited reports with regard to cardiac toxicity. The authors present a 15-year-old boy who developed torsades de pointes and cardiac arrest as a result of a bupropion overdose. Other reports of potential cardiac toxicity related to bupropion are reviewed.

Original languageEnglish
Pages (from-to)136-138
Number of pages3
JournalJournal of Intensive Care Medicine
Volume17
Issue number3
DOIs
StatePublished - Jan 1 2002

Keywords

  • Bupropion
  • Overdose
  • Tricyclic antidepressants
  • Ventricular fibrillation

Fingerprint Dive into the research topics of 'Fatal cardiac dysrhythmia following a bupropion overdose in an adolescent'. Together they form a unique fingerprint.

  • Cite this